Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Hot itchy rash that starts either in feet or ears which spreads over whole body.On Mirena IUD. Is it related ?

May 2013
User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 4909 Questions
Periodically, usually in the early morning, I get a hot itchy rash that starts either in my feet or my ears which spreads over my whole body. The itching is so intense at times, I will scratch it to the point of making my skin bleed. Benadryl helps some. The itching is accompanied by a blotchy red rash and I am warm all over.
I can not attribute the rash to anything I have done, been in contact with or eaten.
Can this be a kind of hot flash as I am 45 but have a Mirena IUD so have not had a period for over 4 years or is it something else?
Posted Thu, 12 Jul 2012 in Skin Rash
Answered by Dr. Sree Gouri SR 1 hour later
thanks for the query.

generalized itching over the body is called pruritis,
it can occur due to many causes like,
-Renal causes,
-in blood related conditions like poly cythemia vera,
-in thyroid disorders,
-in diabetes mellitus,
-allergy etc.

among the users of Mirena IUD 5% of women can experience rashes, so this may also be one cause.

as you are also having history of environmental allergies,

you better visit general physician and get physical examination done and if needed sensitivity tests which will possibly find out the cause for your problem and treatment can be taken according to that.

Hope I have answered your query. I will be available to answer your follow up queries. If you are satisfied with all my answer, please rate the answer after closing the discussion.
take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor